Well, it has been an exhausting two months! But I am finally back with my original neurologist. He is still confident in his original diagnosis, and the new MRI scans confirm it for him. I am going to get the 3T of my spine, but that will only be "useful information", since I already dx'd- and will start another dmd this week.
I will start Avonex, as soon as I can get an appt with an injection nurse. I had an allergic reaction to Rebif, but my neuro feels that it was likely a reaction to something specific to Rebif- not interferon. I am also now taking Baclofen. It is helping. I still feel the "hug", and spasms in other places- but it doesn't seem to get quite as severe. I would like to still take my zanaflex, but don't think he refilled it. I think the baclofen is replacing zanaflex.
I am a little nervous about the Avonex injections- but I was nervous about Rebif and Copaxone too, and I survived... I will probably survive this too. (I am such a wimp! Have you ever heard such whining?) I am just grateful that I am finally back with the doctor I love, and back on a dmd! I need to stop whining.
Welcome back! What did your allergic reaction consist of? It sure is scary - I had one once due to a med, and wouldn't wish it on anyone.
I recommend taking your injection in a controlled setting. One where solumedrol is available, incase something happens. Not saying this to alarm you, but allergic reactions are nothing to mess around with.
I'm glad this 'undiagnosed' period ended up being relatively brief Tammy and you can resume a disease modifying therapy. Do I remember right that this neuro bowed out because he wanted a 'more experienced' doc to treat you with Tysabri - and then the newbie 'undiagnosed you instead?
Do you know if you will be taking the form of Avonex that you mix from powder before injecting? That might save you from an allergic reaction if the doc thinks you were sensitive to the perservative in the pre-mixed and pre-filled syringe form of interferon in Rebif.
I've talked to long term users of Copaxone who say they had NO site reactions in the early years - back when Copaxone had to be constantly refrigerated. Once the preservative was added that allowed 30 days of room temperature storage these same people began to have (the now common) site reactions. Progress always has its price, eh?
It makes me wonder if that isn't why new Copaxone users cruise along for a few weeks before begining to see injection site reactions. Could it be a sensitization period? NEW USERS RELAX! Those increasing reactions with Copaxone seem to calm down again over time and the benefits certainly can outweigh the disadvantages. It does make me wish the 'old' form of Compaxone was still an option though for those who would benefit.
Glad the baclofen is working for you too. I know some people use baclofen but are also ordered Zanaflex at bedtime or for spasms that break through usually effective baclofen therapy. You might ask if that is an option.
Also, sometimes the HUG (and other pains too) is a parasthesia rather than spasticity related. Mine responded best to a combination of baclofen and gabapentin AND I have continued to do well on lower doses of both drugs than when I took a high dose of either one alone. Just another idea in case you need one some day :)
I think I am going to need the zanaflex too, at least some of the time. And yep, I was actually going to start Gilenya. The new guy was only chosen because the ms specialist that helped my neuro dx me in July was on an extended personal leave of absence. Now she is back, and if I ever need to- I will be able to see her. My doctor is relieved that we didn't start Gilenya- but I think until we know more, we shouldn't count that drug out completely. They all come with risks. I just hope they can figure out exactly what went wrong- and either fix it, or else develop a test to predict if someone is or isn't a good candidate.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.